Analysis of Misaligned Grooved Journal Bearings

[+] Author and Article Information
Oscar Pinkus, S. S. Bupara

Mechanical Technology Incorporated, Latham, N. Y. 12110

J. of Lubrication Tech 101(4), 503-509 (Oct 01, 1979) (7 pages) doi:10.1115/1.3453402 History: Received July 18, 1978; Revised October 10, 1978; Online October 20, 2010


The paper presents a comprehensive analysis of misaligned journal bearings. The equations are valid for finite bearings containing grooves at any angular position in which the misalignment can vary in magnitude as well as in direction with respect to the bearing’s boundaries. The relevant equations, the method of solution, and a set of results for the case of L/D = 1 are presented. Charts are offered for a number of additional cases which bring out some of the salient features of grooved bearing misalignment.

Copyright © 1979 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In